Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 26, 2004, 7:04 PM MDT for Roosevelt County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 7:04 PM MDT (01:04 UTC)
- Expired
- Sep 26, 2004, 9:00 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 270104 FFWABQ NMC041-270300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT SUN SEP 26 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 900 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 7 MILES SOUTHWEST OF LINGO EXTENDING SOUTHWEST INTO THE MILNESAND VICINITY...MOVING NORTH AT 10 MPH. * THE EXCESSIVE RAINFALL WILL BE SPREADING ACROSS MILNESAND...LINGO...CAUSEY...PEP AND POSSIBLY REACHING AS FAR NORTH AS DORA BETWEEN 700 PM AND 900 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3360 10340 3358 10307 3418 10315 3417 10355 $$
1 follow-up statement
000 WGUS75 KABQ 270210 FFSABQ NMC041-270300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 810 PM MDT SUN SEP 26 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ROOSEVELT COUNTY IN NEW MEXICO UNTIL 900 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE POCKETS OF HEAVY RAINFALL OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. THE HEAVY RAIN CONTINUES TO STREAM NORTH TO NORTHWEST AT 20 MPH AND EXTENDS MAINLY ALONG AND SOUTH OF A ROGERS TO DORA TO ELIDA LINE. ANOTHER BAND OF MODERATE TO HEAVY RAIN WILL BE BEARING DOWN ON MILNESAND AND LINGO OVER THE NEXT 30 TO 60 MINUTES. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS AND ARROYOS...POOR DRAINAGE AND LOW LYING AREAS. $$ GB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:00 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 26, 3:00 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN SEP 26 2004 .DISCUSSION...A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE EAST CENTRAL PLAINS AND CHAVES COUNTY THROUGH MIDNIGHT. IMPRESSIVE BAROCLINIC LEAF AND ASSOCIATED RAIN SHIELD COVERS MOST OF EASTERN NEW MEXICO THIS HOUR WITH EMBEDDED BANDS OF MDT/HVY RAIN DEVELOPING AND LIFTING TOWARD THE NORTH-NORTHWEST ACROSS THE EC/SE PLAINS. HOURLY RAINFALL RATES APPROACHING ONE INCH PER HOUR IN THE MOST INTENSE DOWNPOURS. THIS RAIN IS FALLING ON AREAS THAT HAVE ALREADY RECEIVED BETWEEN 2 AND 5 INCHES OF RAIN IN THE PAST TWO DAYS...AND IN THE CASE OF NORTHERN CHAVES COUNTY...UP TO 8 INCHES. THIS SIGNIFICANT RAINFALL EVENT SHOULD PEAK ACROSS EASTERN PARTS OF THE AREA TONIGHT...BEFORE WAA WEAKENS EARLY MONDAY AS THE MAIN UPPER LOW...NEAR EL PASO...SHIFTS FARTHER SOUTHEAST. WAA PATTERN IN THE TUCUMCARI PROFILER ABOUT AS CLASSIC LOOKNG AS GETS AROUND HERE. ALTHOUGH THE ENTIRE TROUGH/LOW PRESSURE SYSTEM WILL BE SLOW TO EXIT THE REGION MONDAY...IT SHOULD DRIFT FAR ENOUGH TO SHIFT THE AXIS OF HEAVIEST RAINFALL SOUTHEAST OF OUR CWA. GIVEN A SLOWER MOVEMENT... HAVE MASSAGED POP GRIDS TO HOLD ONTO HIGHER POPS A LITTLE LONGER ACROSS THE SOUTHEAST THROUGH MONDAY. BY LATE MONDAY...THE ETA SHOWS THE MAIN LOW PASSING OVER THE TX BIG BEND WHILE THE INVERTED MID- LEVEL TROUGH AXIS LINGERS NEAR THE NM/TX BORDER. STILL EXPECT A SURGE OF NELY WINDS TO SPREAD INTO THE NORTHEAST PLAINS MONDAY NIGHT... WHICH WOULD GENERATE AN EAST WIND ALONG THE CENTRAL VALLEYS DURING THAT PERIOD. MEANWHILE...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WEST SHOULD MOSTLY DISSIPATE AFTER SUNSET. ETA20 KEEPS LIGHT QPF ACROSS THE NC/NW MOUNTAIN REGION...SIMILAR TO LAST NIGHT. SO PERHAPS A FEW SPRINKLES OR LIGHT SHOWERS LINGERING PAST MIDNIGHT THERE. SHORT-WAVE RIDGE BUILDS OVER THE AREA TUESDAY. BUT PLENTY OF LOW LEVEL MOISTURE IN PLACE COMBINED WITH REASONABLY DEEP UPSLOPE FLOW IN THE EAST ARGUES FOR AT LEAST SCATTERED COVERAGE CENTRAL MOUNTAIN CHAIN EASTWARD. WILL KEEP IT ISOLATED IN THE WEST. WEDNESDAY WILL BE TRANSITION DAY...AS NEXT UPSTREAM LOW DROPS INTO SE CALIFORNIA/SW ARIZONA. STRENGTHENING LEE SIDE TROUGH SHOULD PROMOTE GOOD WARM UP IN THE EAST...WITH FOCUS FOR SHOWERS AND THUNDERSTORMS SHIFTING ACROSS THE MOUNTAINS AND WEST. THURSDAY AND FRIDAY LOOK UNSETTLED WITH AN INCREASING CHANCE OF SHOWERS/TSTMS JUTS ABOUT AREAWIDE. SOME DRIER MAY PUNCH INTO THE SOUTHWEST BY FRIDAY. COLD FRONT THEN POISED TO AFFECT THE AREA FRIDAY NIGHT INTO THE WEEKEND. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 048/077 048/076 048 41000 GALLUP.................... 037/076 039/075 042 41000 GRANTS.................... 038/075 039/074 041 41111 GLENWOOD.................. 048/077 048/077 049 41210 CHAMA..................... 033/065 035/063 035 41112 LOS ALAMOS................ 041/067 042/064 040 41111 RED RIVER................. 029/058 032/056 031 41233 TAOS...................... 039/068 037/065 039 41121 SANTA FE.................. 041/068 042/065 040 41222 SANTA FE AIRPORT.......... 046/072 046/068 045 41121 ESPANOLA.................. 044/073 044/070 043 41111 ALBUQUERQUE HEIGHTS....... 053/073 053/073 053 41211 ALBUQUERQUE VALLEY........ 049/075 050/075 050 41211 ALBUQUERQUE FOOTHILLS..... 050/072 050/071 050 41211 ALBUQUERQUE WEST MESA..... 052/075 052/074 052 41211 SOCORRO................... 052/075 050/075 048 41311 SANDIA PARK/CEDAR CREST... 047/068 046/066 043 41322 MORIARTY/ESTANCIA......... 043/071 042/069 040 41323 CARRIZOZO................. 049/072 049/071 048 41522 RUIDOSO................... 049/064 049/063 045 41643 RATON..................... 044/069 043/063 040 41234 LAS VEGAS................. 044/068 043/062 042 41334 ROY....................... 046/069 047/062 044 41335 CLAYTON................... 049/070 051/060 048 41335 SANTA ROSA................ 049/073 052/064 049 41734 TUCUMCARI................. 054/074 055/066 052 41735 FORT SUMNER............... 056/072 054/067 051 41844 CLOVIS.................... 058/070 055/066 052 41964 PORTALES.................. 057/071 055/067 052 41964 ROSWELL................... 058/071 056/070 054 41963 && .ABQ WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING NMZ018-019-020-021-026- . && 41
Hazardous weather outlook, Sep 26, 6:00 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 26 2004 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 556 AM MDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SHOWERS AND THUNDERSTORMS OVER EASTERN NEW MEXICO CAN CONTAIN HEAVY RAIN CAPABLE OF PRODUCING MINOR FLOODING ALONG SMALL STREAMS AND CREEKS AND RAPID FLOWS IN ARROYOS...AS WELL AS RUNNING WATER THROUGH LOW WATER CROSSINGS AND ON HIGHWAYS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:25 AM MDT | Flash Flood Warning | ABQ | Roosevelt | 110 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.